Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes decreased TSH level after increasing thyronorm dosage?

User rating for this question
Excellent
Answered by

Diabetologist
Practicing since : 2008
Answered : 587 Questions
Question
Diabetology
Dear Doctor,
I furnish here under my blood glucose levels for the last 2 years ending 31st july 2014, which i shall be glad if you will please go through them and advise me whether i can do any change in dosage or change in medicine. I had this type II diabetes in the year 2010. I further state that i am 72 year old and a pure vegetarian. I walk every day for 4 km in the morning. I am not sedantry.Always active and energetic.I never had any symptoms of diabetes till date.I will be choosey in taking sugars. I have a doubt that i have got this diabetes because of long usage of Atenlol for nearly 40 years. Ofcourse i have a family history of diabetes .Parents, brothers all have this .My lipid profile is quite normal.
FASTING AND PP LEVELS
FBS PP HB A1c
_________________________________

31.7.14 112 122 6.5
2.5.14 119
15.2.14 100 113 6.5
16.10.13 119 6.4
21.7.13 119 135 6.5
24.1.13 122 131 6.9
26.8.12 105 113
14.6.12 122 161 6.6
Hypothyroidism
I had this in the year 2011 when it was 10.1 and i was prescribed 25 mcg thyronorm.Later it was increased to 50 mcg then 75 mcg and then 100 mcg , then the level came to 0.4 Then the dosage is reduced to 50 mcg which has given rise to 6.2.My doctor asked me to take 88 mcg and the level has come down again to 0.4
Please advise me whether i can reduce the dosage or do i have to continue with 88 mcg
Posted Tue, 19 Aug 2014 in Diabetes
 
 
Answered by Dr. Phanindra Dulipala 32 minutes later
Brief Answer:
Continue with with 88mcg.

Detailed Answer:
Hi Sir, I had gone through your query and understood your concerns.

Sir, regarding Diabetes, sugar levels are perfectly alright. You continue the same medication, diet and exercise. First let me appreciate for your care towards the disease.

Sir, regarding Hypothyroidism, If I were your treating doctor I would advice to continue the same dosage for one more month or two and check the values again. If the level is still lower though with in normal range as it is now, I advice to go to 75mcg. dosage which would be appropriate to your condition.

Hope this guides you.
Thank you sir,
Wishing you good health.
Dr Phanindra Dulipala.
Above answer was peer-reviewed by
 
Follow-up: What causes decreased TSH level after increasing thyronorm dosage? 9 hours later
Dear Doctor,
I thank you very much for your advise. regarding the diabetes I shall follow your advise. Why my fasting levels are more than normal , where as the pp levels are lesser than normal ? Am i a pre diabetic or i already became diabetic? Regarding thyroidsm, i shall take 75 mcg as advised by you and will go for the test after 2 months. Will there be any harm if the tsh level goes down further from 0.4 .kindly advise me whether I should reach that normal TSH level at 0.35 to 5.5 ? Is there any harm if i reach that maximum level ?Kindly advise.Incidentally i wish to mention that XXXXXXX is my birth place. i was born in Kugler hospital in 1942 (IInd world war time)
 
 
Answered by Dr. Phanindra Dulipala 17 hours later
Brief Answer:
Yes, you are diabetic sir with controlled sugar

Detailed Answer:
Hi Sir, welcome back. Nice to know that we are from same place sir.

Regarding diabetes, You fasting levels though slightly higher not considerable. This could be due to slightly lesser dosage of drugs in the medication and as of now doesn't need any change also. Since your sugar levels are under control when on medication, it implies you are diabetic.

There are no sudden dangers to occur to variations in TSH levels. To keep the dosage of medication as low as possible and effective only I advised to reduce dosage slightly.

Hope this guides you sir,
Thank you.
Above answer was peer-reviewed by
 
Follow-up: What causes decreased TSH level after increasing thyronorm dosage? 8 hours later
Dear doctor
I thank you very much for your very responsible answer.

XXXXX
 
 
Answered by Dr. Phanindra Dulipala 1 hour later
Brief Answer:
Regards

Detailed Answer:
Dear Sir, Good morning,

Nice to meet you.

Wishing you good health.
Dr Phanindra Dulipala
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor